This is a very old question. One possible answer is that Prednisone promotes fluid retention. It may be that is why your hands are tingling. Fluid shift or retention can create a kind of carpal tunnel syndrome situation. Carpal tunnel nerve compression occurs b/c the tunnel has a limited space. Tendons, ligaments and nerves pass thru the area. Adding bodily fluid to the area, or weight gain, squishes the nerve. The nerves is the softest tissue in the tunnels which is why it is the thing that is compressed, hence you get the nerve sensations. Hope you were able to get off the Prednisone soon. NB It can also happen with some thyroid issues and pregnancy. Both also can cause fluid retention. If it happens again, wear the nighttime wrist splints to bed. They should be shaped in a 'neutral' position, not like 'cocked' wristguard styles used in sports.
I just asked my doctor today about
my hands and feet falling asleep and if it could be due to pred and if so, if I should be worried about
it at all. He wrote back and told me he has never heard of that before from pred but that what I was describing was neuropathy and he said if it is in my hands at night (which it is, but that's because I fall asleep and then if I raise my hands above heart level while sleeping, they tend to fall asleep, but it's also during the day and in my feet during the day if I sit on them for even a very brief time), it could be a carpel tunnel deal, which he said conceivably could be made worse if I'm getting a lot of swelling with the steroid. Anyway, this answer makes quite a bit of sense to me. Regardless, it has to be from the pred because it started right after I took 60 mg. Can't wait to drop to 30 next week (hopefully).